MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. TRIAGE CARDIAC TRIPLE MARKER PANEL; TRIAGE CARDIAC PANEL

ALERE SAN DIEGO, INC. TRIAGE CARDIAC TRIPLE MARKER PANEL; TRIAGE CARDIAC PANEL
Model Number 97000HS
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation pending.
 
Event or Problem Description
The customer reported the following events occurring for one patient: on (b)(6) 2017, the patient arrived at an outpatient center complaining of chest pain and shortness of breath.The physician ordered a tni test to be conducted and a serum sample was collected.The serum was run on the beckman access dxi at 4:35pm and yielded a tni result of 6.57 ng/ml.Based on this result, the patient was admitted to the emergency room.The preliminary diagnosis for hospitalization was elevated non-stemi myocardial infarction.A second sample was collected from the patient at 8:46pm and ran on the beckman access dxi.The test produced a tni result 6.3 ng/ml.At 9:21pm, the same sample was also tested on triage meter serial number (b)(4) and produced the following results: ckmb= 5.6 ng/ml, myo= 110 ng/ml, and tni=<0.05 ng/ml.At 10:44pm, the same sample was also tested on an alternative triage meter serial number (b)(4) and produced the following results: ckmb= 4.2 ng/ml, myo= 96.0 ng/ml, and tni=<0.05 ng/ml.On (b)(6) at 12:09am, a sample from one of the previous draws was tested on a third triage meter serial number (b)(4) and produced the following results: ckmb= 4.6 ng/ml, myo= 94.8 ng/ml, and tni=<0.05 ng/ml.A new sample was collected from the patient at 03:19am and tested on the beckman access dxi.The instrument yielded a tni result of 5.78 ng/ml.A final sample was collected from the patient at 06:59am and the beckman access dxi produced a tni result of 6.5 ng/ml.At 8:44am, the customer retested the sample drawn on (b)(6) 2017 at 4:35pm on a fourth triage meter serial number (b)(4) and obtained the following results: ckmb= 7.2 ng/ml, myo= 131 ng/ml, and tni= <0.05 ng/ml.At 11:30am, a repeat test of the sample drawn on (b)(6) 2017 at 03:19am was tested on triage meter serial number (b)(4) and produced the following results: ckmb= 2.9 ng/ml, myo= 66.2 ng/ml, and tni=<0.05 ng/ml.The customer provided the following abnormal cut-off ranges: beckman access dxi abnormal tni: greater than or equal to 0.50 ng/ml triage abnormal tni: greater than or equal to 0.40 ng/ml (0.05 to 0.39 ng/ml is intermediate) a coronary angiogram was performed and showed a non-st myocardial infarction status consistent with stenosis of 30% in the circumflex and 20% and rca.On the angiogram, ef was 60%.A chest x-ray showed cardiomegaly.Venous doppler of the lower extremities that was negative for a dvt.A lung scan was performed and presented a low probability for pe.A chest x-ray was performed prior to discharge and bibasilar findings represented slight pulmonary venous congestion with trace plural fluid or alternatively mild atelectasis.The patient was discharged on (b)(6) 2017.A lung scan showed the lungs were clear to auscultation.The final diagnosis of the patient was as followed: non-st-elevation myocardial infarction status post coronary angiogram consistent with stenosis of 30% in the circumflex and 20% and rca.The patient was placed on aspirin, statin, beta blocker, and a heparin drip.Cardiology was consulted and the patient underwent angiogram, medical management, and titration.A medication adjustment was made and risk stratification per cardiology; swelling of the right middle finger and right lower extremity secondary to trauma.The patient was placed on iv vancomycin and zosyn during hospitalization.Blood cultures and venous doppler were negative; borderline sugars /hyperglycemia.Hemoglobin a1c was determined to be 5.8.The patient will get diabetes education; hypertension.Upon discharge, the patient was prescribed the following medications: continue bactrim as prescribed, eliquis 5mg 3 times a day, atorvastatin 80mg q.H.S., nitroglycerin p.R.N.Chest pain, coreg 6.25 twice a day.Metoprolol, naproxen, and xalerto were stopped.
 
Additional Manufacturer Narrative
Investigation conclusion: customer's complaint was not replicated with in-house testing of retain lot w62651b no issues with tni recovery were observed.Manufacturing batch records for lot w62651b was reviewed in a previous case.Lot met final release specifications.Customers complaint was replicated with returned patient samples.Observed elevated tni results from returned samples.Conducted hama interference testing on returned samples and the results did decrease indicating some type of patient sample interference.This cannot be ruled out as root cause.Based on the information available, there is no indication of a product deficiency and no corrective action is required.

Brand Name
TRIAGE CARDIAC TRIPLE MARKER PANEL
Common Device Name
TRIAGE CARDIAC PANEL
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key6695219
Report Number2027969-2017-00108
Device Sequence Number1246960
Product Code MMI
UDI-Device Identifier00893038002197
UDI-Public(01)00893038002197(10)W62651B(17)170828(11)161214
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K030286
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number97000HS
Device Lot NumberW62651B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2017
Supplement Date Received by Manufacturer07/17/2017
Initial Report FDA Received Date07/07/2017
Supplement Report FDA Received Date07/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR
Patient Weight80